Modelling parasite aggregation: disentangling statistical and ecological approaches

Yakob, Laith, Soares Magalhães, Ricardo J., Gray, Darren J., Milinovich, Gabriel, Wardrop, Nicola, Dunning, Rebecca, Barendregt, Jan, Bieri, Franziska, Williams, Gail M. and Clements, Archie C. A. (2014) Modelling parasite aggregation: disentangling statistical and ecological approaches. International Journal for Parasitology, 44 6: 339-342. doi:10.1016/j.ijpara.2014.02.008


Author Yakob, Laith
Soares Magalhães, Ricardo J.
Gray, Darren J.
Milinovich, Gabriel
Wardrop, Nicola
Dunning, Rebecca
Barendregt, Jan
Bieri, Franziska
Williams, Gail M.
Clements, Archie C. A.
Title Modelling parasite aggregation: disentangling statistical and ecological approaches
Journal name International Journal for Parasitology   Check publisher's open access policy
ISSN 0020-7519
1879-0135
Publication date 2014-05-01
Year available 2014
Sub-type Article (original research)
DOI 10.1016/j.ijpara.2014.02.008
Open Access Status Not yet assessed
Volume 44
Issue 6
Start page 339
End page 342
Total pages 4
Place of publication London, United Kingdom
Publisher Elsevier
Language eng
Subject 2405 Parasitology
2725 Infectious Diseases
Abstract The overdispersion in macroparasite infection intensity among host populations is commonly simulated using a constant negative binomial aggregation parameter. We describe an alternative to utilising the negative binomial approach and demonstrate important disparities in intervention efficacy projections that can come about from opting for pattern-fitting models that are not process-explicit. We present model output in the context of the epidemiology and control of soil-transmitted helminths due to the significant public health burden imposed by these parasites, but our methods are applicable to other infections with demonstrable aggregation in parasite numbers among hosts.
Keyword Mathematical model
Infection transmission
Intervention
MDA
Q-Index Code C1
Q-Index Status Confirmed Code
Grant ID 1006254
Institutional Status UQ

Document type: Journal Article
Sub-type: Article (original research)
Collections: Official 2015 Collection
School of Public Health Publications
School of Biomedical Sciences Publications
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 13 May 2014, 01:55:43 EST by Dr Laith Yakob on behalf of School of Public Health